Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 65, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 1997, 11:02 AM EDT for Marion County, Putnam County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1997, 11:02 AM EDT (15:02 UTC)
- Expired
- Jun 1, 1997, 11:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Marion County, FL, Putnam County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 11:37 AM EDT | Hail 0.75 | Salt Spgs, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 011504 RRA SVRJAX FLC083-107-011545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1102 AM EDT SUN JUN 1 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 AM EDT FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN NORTH FLORIDA ...NORTHEAST MARION COUNTY...PUTNAM COUNTY AT 1100 AM EDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM FORMING IN NORTHEAST MARION COUNTY MOVING NORTHEAST. THIS STORM WILL MOVE NORTH OF KERR CITY BY 1115 AM AND INTO PUTNAM COUNTY BETWEEN INTERLACHEN AND HOLLISTER BY 1125 AM. THIS STORM SHOWS SIGNS OF LARGE HAIL AND STRONG WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:30 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 1, 9:30 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 927 AM EDT SUN JUN 1 1997 LATEST ANALYSIS SHOWS COLD FRONT FROM WEST OF TLH INTO SW GA MVG E. FRONT WILL BE ON OUR DOORSTEP THIS AFT. MAIN CONCERNS FOR NXT SVRL HRS IS TRAIN ECHOES OF CELLS MVG IN FROM GULF ALONG CONVERGENCE AREA OUT AHEAD OF FRONT ACROSS N AND NE FL ATTM. EXPECT THIS AREA TO GRADUALLY SAG SE NXT SVL HRS. THERE MAY BE SOME LOCALIZED FLOODING AND WILL HANDLE THESE IN THE NOWCASTS. CONCERN FOR THIS AFT THAT IF ENOUGH OF A BREAK TAKES PLACE OUT AHEAD AND ALONG FRONT WE MAY HAVE ANOTHER ROUND OF THUNDERSTORMS (STRONGER) TO DEAL WITH. PLAN TO UPDATE ZONES TO RAISE POPS TO 80 PCT AND MENTION LOCALLY HEAVY RAINFALL. PETERSON
In the hours before
Special weather statement, Jun 1, 5:40 AM EDT, 5 hours 22 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-011830- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 AM EDT SUN JUN 1 1997 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A VERY WEAK COLD FRONT IN THE WESTERN FLORIDA PANHANDLE AND EASTERN ALABAMA EARLY THIS MORNING WILL MOVE EAST AND PASS THROUGH THE REGION THIS AFTERNOON AND EVENING. AHEAD OF THE FRONT ABUNDANT MOISTURE WILL CONTINUE TO BE DRAWN INTO THE AREA OUT OF THE GULF OF MEXICO. THIS ALONG WITH A MODERATELY UNSTABLE AIR MASS AND ENERGY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THUNDERSTORMS THIS MORNING WILL OCCUR IN FLORIDA MAINLY NORTH OF A LINE FROM OCALA TO JACKSONVILLE. IN GEORGIA...ACTIVITY THIS MORNING WILL BE MAINLY SOUTH OF A LINE FROM JESUP TO ALMA TO DOUGLAS. THUNDERSTORMS ARE THEN LIKELY IN ALL AREAS THIS AFTERNOON. ANY THUNDERSTORM TODAY WILL CAUSE VERY HEAVY RAINS...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. A FEW STORMS MAY BECOME SEVERE AND THEY WOULD PRODUCE WIND GUSTS PAST 58 MPH AND POSSIBLY LARGE HAIL. BECAUSE OF THE THREAT OF SEVERE WEATHER TODAY...SPOTTER ACTIVITION MAY BE NECESSARY. PM
Special weather statement, Jun 1, 5:43 AM EDT, 5 hours 19 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-011830- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 AM EDT SUN JUN 1 1997 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A VERY WEAK COLD FRONT IN THE WESTERN FLORIDA PANHANDLE AND EASTERN ALABAMA EARLY THIS MORNING WILL MOVE EAST AND PASS THROUGH THE REGION THIS AFTERNOON AND EVENING. AHEAD OF THE FRONT ABUNDANT MOISTURE WILL CONTINUE TO BE DRAWN INTO THE AREA OUT OF THE GULF OF MEXICO. THIS ALONG WITH A MODERATELY UNSTABLE AIR MASS AND ENERGY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THUNDERSTORMS THIS MORNING WILL OCCUR IN FLORIDA MAINLY NORTH OF A LINE FROM OCALA TO JACKSONVILLE. IN GEORGIA...ACTIVITY THIS MORNING WILL BE MAINLY SOUTH OF A LINE FROM JESUP TO ALMA TO DOUGLAS. THUNDERSTORMS ARE THEN LIKELY IN ALL AREAS THIS AFTERNOON. ANY THUNDERSTORM TODAY WILL CAUSE VERY HEAVY RAINS...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. A FEW STORMS MAY BECOME SEVERE AND THEY WOULD PRODUCE WIND GUSTS PAST 58 MPH AND POSSIBLY LARGE HAIL. BECAUSE OF TTHE THREAT OF SEVERE WEATHER TODAY...SPOTTER ACTIVITION MAY BE NECESSARY. PM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:41 AM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 49 min |
| Jun 1, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 51 min |
| Jun 1, 4:38 PM EDT | Tornado Warning | JAX | Hamilton | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.